Alert archive / South Dakota / Wind Advisories in 2015

Wind Advisory 22, NWS Aberdeen, SD

October 28, 201526 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at Oct 28, 2015, 3:33 AM CDT for 26 counties in South Dakota. It took effect at Oct 28, 2015, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2015, 3:33 AM CDT (08:33 UTC)
In effect from
Oct 28, 2015, 10:00 AM CDT
Expired
Oct 28, 2015, 6:56 PM CDT
In force
9 hr
Issued by
NWS Aberdeen, SD
All 26 counties

Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 68 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2015-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2015-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1263 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

915 
WWUS73 KABR 280833
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
333 AM CDT WED OCT 28 2015


SDZ003>007-009>011-015>020-022-023-033>037-045-048-051-282045-
/O.NEW.KABR.WI.Y.0022.151028T1500Z-151029T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-
DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-STANLEY-
SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...BRITTON...MOBRIDGE...IPSWICH...WEBSTER...TIMBER LAKE...
GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...
CASTLEWOOD...CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
333 AM CDT WED OCT 28 2015 /233 AM MDT WED OCT 28 2015/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING
TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

* TIMING...FROM MID MORNING THROUGH THIS EVENING.

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY
  IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
SD
2 follow-up statements
028 
WWUS73 KABR 281808
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
108 PM CDT WED OCT 28 2015

...GUSTY WINDS TO CONTINUE THIS AFTERNOON...

.NORTHWEST WINDS WILL REMAIN GUSTY THROUGH THE AFTERNOON HOURS
WITH SPEEDS DIMINISHING SLIGHTLY BY SUNSET.

SDZ008-021-290000-
/O.EXA.KABR.WI.Y.0022.000000T0000Z-151029T0000Z/
ROBERTS-GRANT-
INCLUDING THE CITIES OF...SISSETON...MILBANK
108 PM CDT WED OCT 28 2015

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...THROUGH THIS EVENING.

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 
  MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ003>007-009>011-015>020-022-023-033>037-045-048-051-290000-
/O.CON.KABR.WI.Y.0022.000000T0000Z-151029T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-
DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-STANLEY-
SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...BRITTON...MOBRIDGE...IPSWICH...WEBSTER...TIMBER LAKE...
GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...
CASTLEWOOD...CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
108 PM CDT WED OCT 28 2015 /1208 PM MDT WED OCT 28 2015/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...THROUGH THIS EVENING.

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 
  MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TMT
016 
WWUS73 KABR 282356 AAA
NPWABR

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
656 PM CDT WED OCT 28 2015

SDZ003>011-015>023-033>037-045-048-051-290100-
/O.CAN.KABR.WI.Y.0022.000000T0000Z-151029T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-WALWORTH-EDMUNDS-
DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH...WEBSTER...
TIMBER LAKE...GETTYSBURG...FAULKTON...REDFIELD...CLARK...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE...FORT PIERRE...
ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...PRESHO...
FORT THOMPSON
656 PM CDT WED OCT 28 2015 /556 PM MDT WED OCT 28 2015/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

BREEZY NORTHWEST WINDS HAVE FALLEN BELOW CRITERIA TO 15 TO 35 MPH.
SPEEDS WILL GRADUALLY DIMINISH OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Oct 28, 12:32 AM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Oct 28, 12:32 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1232 AM CDT WED OCT 28 2015

.UPDATE...
ISSUED AT 1228 AM CDT WED OCT 28 2015

06Z AVIATION DISCUSSION UPDATED BELOW.

UPDATE ISSUED AT 840 PM CDT TUE OCT 27 2015

NO MAJOR CHANGES THIS EVENING. SECONDARY SURGE OF COLD AIR IS
PRODUCING ISOLD SHOWERS OVER KBIS AND THIS IS EXPECTED TO MOVE
SOUTHEAST TNT SO HAVE ADDED A LITTLE MORE COVERAGE OF SHOWERS TO
THE FORECAST FOR THE NORTHEAST CWA. PRESSURE RISES WILL CONTRIBUTE
TO INCREASING WINDS TNT...BUT STRONGEST WINDS WILL HOLD OFF UNTIL
DIABATIC HEATING JUXTAPOSES WITH INCREASING PRESSURE GRADIENT TO
PRODUCE STRONG/GUSTY WINDS BY WEDNESDAY AFTERNOON.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 334 PM CDT TUE OCT 27 2015

CONTINUE TO WATCH A COLD FRONT SLOWLY MAKE ITS WAY EAST ACROSS THE
CWA WITH STRATUS DECK ON ITS HEELS. IT HAS MADE IT THROUGH THE
WESTERN CWA WITH THE MISSOURI VALLEY OBS ALL SHOWING NORTHWEST
WINDS. THE FRONT WILL BE IN THE JAMES VALLEY LATER THIS EVENING.

MAIN ISSUES IN THE SHORT TERM ARE THE GUSTY WINDS AND COLD
TEMPERATURES ON WEDNESDAY. MODELS ARE STILL ON TRACK IN BRINGING
DOWN A POTENT SHORTWAVE DURING THE DAY WEDNESDAY WHILE A TIGHT
PRESSURE GRADIENT DEVELOPS AT THE SURFACE. CURRENT FORECAST WIND
SPEEDS FLIRT WITH ADVISORY CRITERIA ACROSS THE ENTIRE CWA SO WILL
LET OVERNIGHT SHIFT GET A BETTER FEEL FOR AREAL COVERAGE AND TIMING
OF ANY POTENTIAL WIND ADVISORY. MUCH COOLER TEMPS WILL ALSO BE
MOVING INTO THE AREA TOMORROW AS 850 MB TEMPS QUICKLY DROP INTO THE
SINGLE DIGITS BELOW ZERO CELSIUS BY 12Z WEDNESDAY MORNING. THIS COLD
AIR STAYS OVER THE REGION THROUGH WEDNESDAY NIGHT AND INTO THURSDAY.
MODELS STILL SHOWING LIGHT PRECIP POTENTIAL OVER THE EASTERN CWA
LATE TONIGHT THROUGH WEDNESDAY EVENING...WITH THE BEST CHANCE OVER
THE FAR NORTHEAST CORNER WEDNESDAY NIGHT AS A REINFORCING VORT LOBE
ROTATES SOUTHWARD THROUGH THE AREA. THERE IS A CHANCE FOR SOME LIGHT
SNOW SHOWERS TO BE MIXED IN WITH ANY RAIN OVER THE NEXT FEW
PERIODS...BUT ANY ACCUMS WILL BE MINIMAL AT BEST AND LIKELY BE
CONFINED TO HIGHER AREAS IN THE SISSETON HILLS REGION.

NEXT CHALLENGE IN THE SHORT TERM IS THE LOW TEMP FORECAST THURSDAY
NIGHT. SURFACE RIDGE AXIS MOVES QUICKLY ACROSS THE AREA...BUT ALMOST
TOO QUICKLY FOR THERE TO BE A PERFECT RADIATIONAL COOLING NIGHT. BY
12Z FRIDAY THERE IS ALREADY A STEADY LIGHT SOUTH WIND AROUND 7 TO 10
MPH EXPECTED ACROSS MUCH OF THE CWA WITH WARM AIR ADVECTION ALSO
TAKING PLACE. SO...ALTHOUGH SKIES WILL LIKELY BE CLEAR WITH LIGHT
WINDS EARLY IN THE EVENING...TEMPS MAY NOT TUMBLE QUITE AS MUCH BUT
WILL STILL BE CHILLY NONETHELESS.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 334 PM CDT TUE OCT 27 2015

THE PERIOD OPENS WITH AN UPPER TROUGH AND ASSOCIATED SHORTWAVE
ACTIVITY MOVING THROUGH THE PLAINS. MORE ZONAL FLOW TAKES OVER FOR
THE WEEKEND BEFORE SOUTHWEST FLOW ON THE EASTERN FLANK OF A VERY
DEEP WESTERN U.S. TROUGH.

MODELS DIVERGE ON PRECIP POTENTIAL. THE GFS KEEPS THE AREA MOSTLY
DRY THROUGH THE PERIOD WITH THE EXCEPTION OF SOME SHOWER POTENTIAL
ACROSS THE FAR SOUTHEASTERN CWA ON FRIDAY NIGHT. THE ECMWF INDICATES
SLIGHTLY MORE WIDESPREAD SHOWER ACTIVITY ON FRIDAY NIGHT/SAT MORNING
AND GREATER POSSIBILITY OF SHOWERS MONDAY NIGHT WITH A SFC LOW.
STUCK CLOSE TO SUPERBLEND AS A RESULT OF THE DISCREPANCIES.

TEMPERATURES ARE EXPECTED TO BE 5 TO 15 DEGREES ABOVE AVERAGE
THROUGH THE EXTENDED. WARMEST TEMPS WILL OCCUR OVER THE WEEKEND.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1228 AM CDT WED OCT 28 2015

A MIX OF VFR/MVFR CIGS ARE EXPECTED THROUGH THE TAF PERIOD. GUSTY
NORTHWEST WINDS ARE ALSO EXPECTED WITH THE STRONGEST WINDS
ANTICIPATED FOR WED AFTN AND EVENING.  A FEW SNOW OR RAIN SHOWERS
ARE POSSIBLE WED AFTN...MAINLY AROUND KATY.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...MOHR
SHORT TERM...TMT
LONG TERM...WISE
AVIATION...MOHR
Hazardous weather outlook, Oct 27, 3:46 AM CDT, 23 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
346 AM CDT TUE OCT 27 2015

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-280900-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
346 AM CDT TUE OCT 27 2015 /246 AM MDT TUE OCT 27 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG NORTHWESTERLY WINDS ARE EXPECTED WEDNEDAY AND WEDNESDAY
NIGHT. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH WILL
BE POSSIBLE FOR MOST LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SD

Nearby

Wind Advisories in South Dakota, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.